16935743 1750032141977429 1455532587 o
Padre_J_Roulston
last online: <time class="timeago" datetime="1623528662" title="Jun 12, 2021 20:11">Jun 12, 2021 20:11</time>
Help-QA Volunteer Moderator
Verified User (3 years, 7 months)
Long Term User
Shoutout0

For those of you on mental health medication...

How do you deal with the loss of productivity?

So I had been off medications for a couple of years, but my depression has been coming back, and after speaking with my doctor it was agreed to go back on meds...

Before going on meds I was doing ~3000-4000 words a day with my writing. The first med we tried was a zombie. My productivity went to 0 overnight. When I spoke to my doc again we switched the med. Now I'm able to do some writing, but I'm lucky if I can write even 1000 words a day.

My loss of productivity is almost as bad as the depression I'm on the meds for, to begin with. How have some of you coped with this?

This open post was written |
Views: 62, Subscribers: 10 |
Leave a reply | Report Post

⇩ Zoom to bottom
Reciprocity (0)
Reciprocity
Since writing this post Padre_J_Roulston may have helped people, but has not within the last four (4) days.
Post Tags (5)
day, depression, meds, loss, productivity
Replies (10)
Helpbot
(0 minutes after post)

If you are contemplating suicide, hurting yourself, or you are seriously depressed: please, seek professional help!

Call this hotline (1-800-273-8255) operated by our friends at the Suicide Prevention Lifeline, anytime, for free, professional, and confidential assistance. While other Helpers are likely to reply to your post, please make sure you understand that your use of Help-QA.com falls under our TOS.

Note: I'm a robot that the Help-QA creators programmed. If this response is in error, I apologize, please ignore it.

20181121 142229
(6 hours after post)
Quote this reply Report this reply to moderators

I have never taken any meds for my mental health for the same reason. The side effects, and tiredness, outweigh the benefits, but for some people some meds work.

My daughter takes meds for her anxiety, especially when she has a panic attack, and those do work. Perhaps you should ask in a forum that specializes on depression; people there will have more experience with meds and side effects.

I do hope you will find the right solution soon. Battling depression is tough.

What helped me to stop depression some decade ago, was a Biblical Counselling book by Ed Welsh - Depression, Looking Up from the Stubborn Darkness.

Laser cats
(11 hours after post)
Quote this reply Report this reply to moderators

I've took meds long ago, over one too many of variety for "depression" .. tho their effects were something similar to being hi-beam on your headlights, pretty bright! when frankly - I just wanted to feel normal..

I didnt like it so i stopped and began with will power, vitamins, meditation. yea in a sense im trying to self-medicate even when im told its not the way to go. my argument is I rather go organic than synthetic. heh to think of it im not a vegan any how .. YET

so to answer ur question .. how do i deal with it? how can you too?

my guess is trial and error, do research.. question everything.. find out what's best for you. I wish i could tell you a quick and easy way out of this, but I'll say those who persist will get what they're looking for.

Help me with:

OF MADNESS MISTAKE

Anonymous
#
(12 hours after post)
Quote this reply Report this reply to moderators

Talk with your doctor about changing meds or dosage, but if it's helping you more than the loss of productivity is hurting, it's worth continuing as-is if there is no better option.

75971 10152125729463961 180579742 n
(5 days after post)
Quote this reply Report this reply to moderators

I take an old skool SRI for neuropathic pain caused by a torn disc & it totally screws with my energy level. Luckily, I'm on disability, or my life would be totally screwed. I get by with attempting to accomplish at least 1 thing every day. Stuff gets done, but it just takes longer.. much longer.

Img e2062
(2 weeks after post)
Quote this reply Report this reply to moderators

Try taking a vitamin D supplement in the morning in addition to your medication.

Laser cats
(2 weeks after post)
Quote this reply Report this reply to moderators

MusicLover wrote:
Try taking a vitamin D supplement in the morning in addition to your medication.

isnt that milk or something?

Help me with:

OF MADNESS MISTAKE

Img 20210115 171008
(3 weeks after post)
Quote this reply Report this reply to moderators

..

Dr. ralph club zps9ornptsl
(1 month after post)
Quote this reply Report this reply to moderators

Take half the dose and see what happens. Is the writing slower or are you just not as motivated or is it an inspiration problem?

Mine.... mine i say!!!
(1 month after post)
Quote this reply Report this reply to moderators

Oh, that's rough. I've been on medication for a little over 6yrs, and have still had the same anti-depressant. When I'm dragged downward from time-to-time, I benefit by changing-up some part of my daily life or routine.

Whether it's moving furniture, sleeping on a different end of the bed, starting some project I know I'll likely not finish, research an entirely new subject to the point of feeling an existential-shift within.

I'm glad you can get some assistance with this.

A
⇧ Zoom to top

Help-QA supports basic Markdown, emoji ๐Ÿ˜, and tagging friends with @username!